Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 94, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 20, 2005, 12:52 AM EDT for Grainger County, Union County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2005, 12:52 AM EDT (04:52 UTC)
- Expired
- May 20, 2005, 1:15 AM EDT
- In force
- 23 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Grainger County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 27 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 10:05 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.9 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 10:05 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 19, 10:05 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1005 PM EDT THU MAY 19 2005 .DISCUSSION...WILL BE UPDATING ZONES SHORTLY FOR SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 300 AM EDT FOR AREAS ALONG AND NORTH OF A MORGAN TO GREENE COUNTY LINE. MCS TRACKING SE THIS EVENING WILL MOVE INTO THE AREA THROUGH MIDNIGHT. LARGE HAIL ... DAMAGING WINDS AND HEAVY RAINFALL EXPECTED. CONVECTION STILL ON TRACK FOR SOUTHERN AREAS LATER TONIGHT. OVERNIGHT TEMPS WILL REMAIN WARM BUT WILL EVENTUALLY COOL IN RAIN AREAS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 65 77 61 81 / 90 80 40 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 64 77 59 78 / 100 90 40 10 OAK RIDGE, TN 65 77 59 78 / 100 80 30 10 TRI CITIES AIRPORT, TN 62 72 52 72 / 100 70 60 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && SON
Hazardous weather outlook, May 19, 5:02 AM EDT, 19 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 502 AM EDT THU MAY 19 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-201000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 502 AM EDT (402 AM CDT) THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A COLD FRONT WILL MOVE INTO THE REGION LATE TODAY...BRINGING THUNDERSTORMS TO THE AREA THIS AFTERNOON AND TONIGHT. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF BECOMING SEVERE...WITH STRONG DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN POSSIBLE. .DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. GH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 12:43 AM EDT | Severe Thunderstorm Warning | MRX | Hancock | 17 min |
| May 20, 1:00 AM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 15 min |
| May 20, 1:11 AM EDT | Severe Thunderstorm Warning | MRX | Scott | 19 min |
| May 20, 1:38 AM EDT | Severe Thunderstorm Warning | MRX | Grainger, Knox | 22 min |
| May 20, 1:44 AM EDT | Severe Thunderstorm Warning | MRX | Jefferson | 46 min |
| May 20, 1:49 AM EDT | Severe Thunderstorm Warning | MRX | Sevier | 41 min |
| May 20, 2:10 AM EDT | Severe Thunderstorm Warning | MRX | Knox | 20 min |
| May 20, 2:23 AM EDT | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Meigs, Rhea, Roane | 52 min |
| May 20, 2:24 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 36 min |
| May 20, 2:57 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Roane | 48 min |
| May 20, 3:43 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 62 min |
| May 20, 4:45 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Meigs, Rhea | 40 min |
| May 20, 5:56 PM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 49 min |
| May 20, 12:29 AM EDT | Severe Thunderstorm Warning | MRX | Lee | 16 min |
| May 20, 1:04 AM EDT | Severe Thunderstorm Warning | MRX | Washington | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.